Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 34, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 7, 2013, 9:51 PM CDT for Carroll County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2013, 9:51 PM CDT (02:51 UTC)
- Expired
- Aug 8, 2013, 2:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Carroll County, AR
The radar
The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1157 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
898
WGUS54 KTSA 080251
FFWTSA
ARC015-080700-
/O.NEW.KTSA.FF.W.0034.130808T0251Z-130808T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT WED AUG 7 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 200 AM CDT
* AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 2 TO 3
INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL 1 TO 2
INCHES POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...OAK
GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3637 9330 3637 9340 3650 9351 3651 9350
3650 9330 3649 9329 3647 9329
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 9:37 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 7, 9:37 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 937 PM CDT WED AUG 7 2013 .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE PAST COUPLE HOURS IN PARTS OF NORTHWEST ARKANSAS AND THIS ACTIVITY MAY EXPAND IN COVERAGE SOMEWHAT OVER THE NEXT FEW HOURS. OTHERWISE...HAVE LOWERED POPS ELSEWHERE THROUGH 06Z AS THE MAIN ACTION WILL WAIT UNTIL LATE TONIGHT WHEN STORMS IN SOUTHWEST KANSAS AND THE OKLAHOMA AND TEXAS PANHANDLES WILL MOVE INTO THE AREA. THE LATEST HIGH RESOLUTION MODELS SUGGEST THIS ACTIVITY WILL MAINLY BE CONFINED TO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WHICH IS IN LINE WITH THE GOING FORECAST. HAVE LOWERED OVERNIGHT LOWS SLIGHTLY GIVEN CURRENT READINGS AND THE POTENTIAL FOR ORGANIZED CONVECTION LATER. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....05 PLATE
Hazardous weather outlook, Aug 7, 5:15 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT WED AUG 7 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 PM CDT WED AUG 7 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE EVENING.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE EVENING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
HEAT INDEX VALUES NEAR 105 DEGREES WILL CONTINUE ACROSS PARTS OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS UNTIL AROUND SUNSET.
THUNDERSTORMS MAY INCREASE IN COVERAGE LATER THIS EVENING TO THE
NORTH OF AN OUTFLOW BOUNDARY THAT IS CURRENTLY SITUATED NEAR
INTERSTATE 40. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE
HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.
STORMS CURRENTLY ORGANIZING OVER THE HIGH PLAINS ARE EXPECTED TO
MOVE EAST INTO PARTS OF NORTHEAST OKLAHOMA LATE TONIGHT. THESE
STORMS WILL POSE A LIMITED THREAT OF DAMAGING WINDS...WITH HEAVY
RAIN AND POSSIBLE FLASH FLOODING BEING A BIGGER THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A WEAK FRONTAL BOUNDARY WILL PUSH INTO NORTHEAST OKLAHOMA LATE TONIGHT
AND WILL MOVE ONLY SLOWLY SOUTH THROUGH SATURDAY. THIS BOUNDARY WILL
SERVE AS A FOCUS FOR CONTINUED THUNDERSTORM CHANCES...WHILE
LOCATIONS NEAR AND SOUTH OF THE BOUNDARY WILL CONTINUE TO BE HOT
AND HUMID. COOLER TEMPERATURES AND CONTINUED THUNDERSTORM CHANCES
WILL PREVAIL FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:01 AM CDT | Special Weather Statement | TSA | Carroll | 44 min |
| Aug 8, 12:55 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll | 65 min |
| Aug 8, 2:12 AM CDT | Flash Flood Warning | TSA | Benton, Carroll | 6 hr |
| Aug 8, 3:11 AM CDT | Areal Flood Advisory | TSA | Benton, Washington | 2 hr |
| Aug 8, 4:08 AM CDT | Special Weather Statement | TSA | Washington | 37 min |
| Aug 8, 4:28 AM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 4 hr |
| Aug 8, 4:55 AM CDT | Flash Flood Watch | TSA | Benton, Carroll, Madison, Washington | 50 hr |
| Aug 8, 6:06 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 114 min |
| Aug 8, 6:44 AM CDT | Flash Flood Warning | TSA | Carroll, Madison | 6 hr |
| Aug 8, 7:50 AM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 38 hr |
| Aug 8, 6:33 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 57 min |
| Aug 8, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.